MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Codes Failure to Deliver Energy (1211); Entrapment of Device (1212); Failure to Cut (2587)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare was used in the stomach during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when trying to remove the target polyp, the snare loop was trapped in the polyp tissue.The snare failed to cut or cauterize the tissue and the snare could not be removed.Reportedly, the snare was securely attached to the active cord and there were no visible issues noted with the cautery pin or the device.An emergent exploratory laparotomy surgery was performed to remove the snare and the procedure was completed.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8236279
Report Number3005099803-2018-62464
Device Sequence Number1745219
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public08714729019251
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberM00561311
Device Catalogue Number6131
Device Lot Number0021237924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;